Indiana, 2025

Flood in Indiana, November 18, 2025

November 18, 2025 · NWS PAH · 1 event in 1 county or zone

As a surface low pressure system moved into Missouri, a warm front lifted into northern portions of the Quad State region. Ahead of the front, a SW to NE band of showers and thunderstorms developed, pushing eastward through mid-morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

As a surface low pressure system moved into Missouri, a warm front lifted into northern portions of the Quad State region. Ahead of the front, a SW to NE band of showers and thunderstorms developed, pushing eastward through mid-morning. Brief heavy rain resulted in a couple inches of water ponding on one of the Lloyd Expressway exits. Precipitable water values were 1.3in and 925-850mb moisture transport was quite strong.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 18, 5:40 AM CST, 3 hours 10 minutes earlier. Its key messages:

  • Scattered to numerous showers and some thunderstorms can be expected today into this evening, and a few strong to severe storms are possible.
  • Numerous showers and chances of thunderstorms return late Wednesday night through Friday night.
  • Above normal temperatures will continue through Friday, with a return of seasonable conditions over the weekend into Monday.
Area forecast discussion, Nov 18, 5:40 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
540 AM CST Tue Nov 18 2025

.KEY MESSAGES...

- Scattered to numerous showers and some thunderstorms can be
  expected today into this evening, and a few strong to severe
  storms are possible.

- Numerous showers and chances of thunderstorms return late Wednesday
  night through Friday night.

- Above normal temperatures will continue through Friday, with a
  return of seasonable conditions over the weekend into Monday.

&&

.UPDATE...
Issued at 540 AM CST Tue Nov 18 2025

Updated aviation section for 12z TAF issuance.

&&

.DISCUSSION...
Issued at 140 AM CST Tue Nov 18 2025

Surface low pressure will move through Missouri today, lifting a
warm front into northern portions of the PAH forecast area. Along
the warm front and ahead of the low, we will see scattered
showers and isolated thunderstorms across our region through
the morning hours, with the greatest coverage in our northern
counties. As the low continues moving east, it will drag a weak
cold front through the area, increasing coverage this afternoon,
with the highest chances still across our northern counties.
Showers and storms will end from west to east late this
afternoon through the evening. Dry conditions will return late
tonight and continue through Wednesday evening.

There continues to be some potential for hail, small to possibly
low end severe, with stronger storms through this morning. The
severe potential increases late this afternoon just ahead of
the surface low and accompanying cold front with steepening
lapse rates and better instability. The main concern with the
late day storms continues to be hail, but isolated tornadoes
will be possible as we see increasing low level moisture just
ahead of the cold front along with veering low level winds.

A weak upper level ridge will give us dry conditions late tonight
into Wednesday.  By Wednesday night into Thursday, models show a
strong surface low over Texas lifting the today's frontal
boundary back north into our area as a warm front. With the warm
front and the slow approach of the surface low through Friday,
showers and thunderstorms will return for the end of the work
week. Chances will quickly increase from southwest to northeast
late Wednesday night, with numerous showers and scattered
thunderstorms across our entire region Thursday through Friday
evening. By late Friday night, scattered showers will be
tapering off from the west, with most of our area dry by
Saturday afternoon.

Forecast rainfall amounts today through Saturday are generally
in the 1.5 to 2.5 inch range, with isolated higher amounts
possible. Most of this rainfall will be associated with the
late week system, and especially in the Thursday to Thursday
night time frame, when brief heavy rainfall is most likely.

Models are showing the potential for another system to affect
our region early next week. Chances of showers return
potentially on Monday.

Temperatures this week will above normal, with the warmest
temperatures today ranging from the lower to middle 60s in
southwest Indiana to the lower to middle 70s in southeast
Missouri. Behind our late week system, temperatures will drop
back to within a few degrees of seasonable readings over the
weekend into Monday.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 540 AM CST Tue Nov 18 2025

Included LLWS until 15z with 2000 foot winds from the southwest
at 35-40kts, then surface winds will increase from the south to
southwest to around 10kts with gusts to 20 kts by mid to late
morning. On and off showers and isolated thunderstorms expected
through the TAF period with a warm front lifting through the
area today, and a cold front pushing through this evening. Low
VFR cigs will become predominantly MVFR by 16z and persist
through at least 06z, with few break to VFR possible. MVFR
vsbys will accompany SHRA/TSRA. After 06z, IFR cigs are
possible at KEVV/KOWB/KMVN, but kept cigs in current TAF at
BKN010 for now.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...RST
AVIATION...RST
Hazardous weather outlook, Nov 18, 3:58 AM CST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
358 AM CST Tue Nov 18 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
358 AM CST Tue Nov 18 2025 /458 AM EST Tue Nov 18 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Stronger
storms this morning could produce small hail, and isolated severe
storms with large hail are possible.

Scattered thunderstorms this afternoon into early this evening
will pose a greater risk of severe weather. Large hail and isolated
tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms are possible Wednesday night through
Friday. Strong storms are possible Thursday into early Friday,
along with brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

In the hours before

Local storm report, Nov 18, 7:34 AM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
734 AM CST Tue Nov 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     Hail             3 NW Cape Girardeau     37.33N 89.59W
11/18/2025  M0.75 Inch       Cape Girardeau     MO   Public

            Report from mPING: Dime (0.75 in.).

&&

JGG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Vanderburgh

When
November 18, 8:50 AM CST to 9:20 AM CST
Where
Vanderburgh County, 1.76 mi SSW of Smythe to 1.57 mi SSW of Smythe
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.978, -87.496

A couple inches of water covered part of the eastbound Green River Road exit of the Lloyd Expressway. Portions of the right lanes on the expressway also had puddles form. Rainfall rates peaked at around half an inch in twenty minutes, but the heavy rainfall duration was brief.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299537.